MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Lot Number 171143
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Distributor reported the softec hdo iol appeared "hazy" under slit-lamp after operation, however, the lens remains implanted.Lenstec completed a batch review and no discrepancies were found as it relates to batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.No other tests could be completed as the lens remains implanted.Once additional information about the event is obtained, a supplemental report will be filed.
 
Event or Problem Description
Iol reported to be "hazy" under slit lamp after operation.
 
Event or Problem Description
Iol reported to be "hazy" under slit lamp after operation.
 
Additional Manufacturer Narrative
Distributor reported the softec hdo iol appeared "hazy" under slit-lamp after operation, however, the lens remains implanted.Lenstec completed a batch review and no discrepancies were found as it relates to batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.No other tests could be completed as the lens remains implanted.In order to perform a thorough investigation of the complaint, lenstec requested further information.However, shenzhen new industries material of ophthalmology co.Ltd was only able to provide information on one serial number and the serial number to which it pertained was unknown.There were no other lenses available from the reported batches in lenstec's inventory and no other complaints have been received with regards to these.Additionally, it was difficult to evaluate the complaint from the reported comments and the one slit¬ lamp photograph was inconclusive.Lenstec's medical monitor was unable to ascertain any error from the photograph.Additional devices were returned from the distributor and random samples were sent for cytotoxicity testing.The samples were submitted to toxikon corporation.Testing was conducted using two different methods: the l929 mem elution test and the l929 neutral red uptake test (1 concentration), performed in conformance with iso 10993-5:2009.The results indicated that the lenses meet all of the specified requirements and showed no cytotoxic properties.Conclusion: lenstec is unable to make any definitive statement as to the cause of the haze.However, based on the assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lenses were conducted correctly.Additionally, the cytotoxicity results showed no cytotoxic properties and lenstec can confirm that we have never had any confirmed lens-related cases relating to some kind of post-operative clouding, discolouration or opacification for our hema lenses.

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7170096
Report Number9613160-2018-00008
Device Sequence Number1277239
Product Code HQL
UDI-Device Identifier00844369037334
UDI-Public00844369037334
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/15/2022
Device Lot Number171143
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1